Welcome, Guest. Please login or register.
August 09, 2020, 07:21:09 am

Login with username, password and session length


Members
Stats
  • Total Posts: 755540
  • Total Topics: 63827
  • Online Today: 300
  • Online Ever: 4912
  • (November 13, 2019, 02:56:14 am)
Users Online
Users: 3
Guests: 223
Total: 226

Welcome


Welcome to the POZ Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Do I Have HIV?” posting guidelines. Click here for posting guidelines pertaining to all other POZ community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Experience with peripheral neuropathy?  (Read 376 times)

0 Members and 1 Guest are viewing this topic.

Offline Rosie117

  • Member
  • Posts: 47
Experience with peripheral neuropathy?
« on: July 07, 2020, 03:09:11 pm »
Diagnosed Oct 2014, undetectable since a month later. Meds progression: Stribild, Genvoya, now Biktarvy. Overall Iíve been healthy and active, though I am overweight and enjoy my sweets and alcohol. Within the past few months, Iíve developed constant aching in my toes, almost a burning feeling that I understand could be peripheral neuropathy. I do have plantar fasciitis so Iím hoping itís just a manifestation of that. My blood sugar has always been normal. Iím currently waiting on new bloodwork to see if there are any new issues. However, I am asking here to see what experience others have had with HIV-related peripheral neuropathy. Is it something that can be improved or reversed, or does it generally worsen over time? Has anyone had this issue as a result of any of the medications Iíve listed?

I did do a cursory search of the boards for this topic but most were in the ďDo I Have HIVĒ section.

Thanks!

Offline Jim Allen

  • Administrator
  • Member
  • Posts: 15,806
  • Twitter @JimAllenDublin
    • HIV Lessons
Re: Experience with peripheral neuropathy?
« Reply #1 on: July 07, 2020, 05:46:35 pm »
Hiya,

In the living with HIV there are 4 pages of threads on neuropathy, and far more in the meds section, you could also search for PN as example.

https://forums.poz.com/index.php?topic=54789
https://forums.poz.com/index.php?topic=48713
https://forums.poz.com/index.php?topic=42711
https://forums.poz.com/index.php?topic=11459

Anyhow really sorry to hear you're worried about peripheral neuropathy. Hugs.

Neuropathy from HIV meds is normally the older meds like "zalcitabine" as example or related to past untreated HIV causing damage but the best thing to do is work with your doctor to confirm and rule out common causes etc.  https://www.poz.com/basics/hiv-basics/peripheral-neuropathy

If you do have neuropathy issues there are treatments to manage the symptoms depending on how bad it is and what works for you.

It tends to be different for people, personally my pain levels were so bad at night I used to wake to screaming and panic thinking someone was hurt before realizing it was me screaming. The pain ranges from a deep ache and lack of feeling in other parts of my legs/feet to molten lava poring down the inside of my leg at other times.  It's much milder at times thankfully like flesh being ripped out of my leg and feeling ice cold water running down one check of my ass when of course it's perfectly dry  ;D

Anyhow, that's just me, I do take pregabalin that tends to help.

Best, Jim
« Last Edit: July 07, 2020, 06:32:08 pm by Jim Allen »
HIV 101 - Everything you need to know
HIV 101
Read more about Testing here:
HIV Testing
Read about Treatment-as-Prevention (TasP) here:
HIV TasP
You can read about HIV prevention here:
HIV prevention
Read about PEP and PrEP here
PEP and PrEP

Offline Texland

  • Member
  • Posts: 25
Re: Experience with peripheral neuropathy?
« Reply #2 on: July 11, 2020, 11:22:42 am »
Hey Rosie,

HIV meds can cause neuropathy, usually it's older medications. If you have developed neuropathy, there could be a physical cause for it. HIV docs can get tunnel vision and diagnose according to their experience.

I had multiple doctors miss a spinal nerve compression, saying the neuropathy was a medication side effect. The only treatment offered was gabapentin. It can have strange side effects. In my case, it made me constantly use the wrong nouns when speaking.

Offline weasel

  • Member
  • Posts: 1,898
Re: Experience with peripheral neuropathy?
« Reply #3 on: July 21, 2020, 10:59:00 am »


   Hi Rosie ,
                i have neuropathy , my left foot started about 10 years ago , now my right foot is going numb  :'(

   I have been poz for decades , not sure if it is my Genvoya ? My VA doctors are clueless . I often wonder what they do know , they all look at me and say : " You LOOK fine "  , it annoys me to have a doctor say I LOOK fine .

     Anyway I hope it does not progress for you .

                                                                        be well , Carl
" Live and let Live "

 


Terms of Membership for these forums
 

© 2020 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.